Skip to main content Accessibility help
×
Home

Homotopy Self-Equivalences of 4-manifolds with Free Fundamental Group

  • Mehmetcik Pamuk (a1)

Abstract

We calculate the group of homotopy classes of homotopy self-equivalences of 4-manifolds with free fundamental group and obtain a classification of such 4-manifolds up to s-cobordism.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Homotopy Self-Equivalences of 4-manifolds with Free Fundamental Group
      Available formats
      ×

      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      Homotopy Self-Equivalences of 4-manifolds with Free Fundamental Group
      Available formats
      ×

      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      Homotopy Self-Equivalences of 4-manifolds with Free Fundamental Group
      Available formats
      ×

Copyright

Corresponding author

References

Hide All
[1] Brown, K. S., Cohomology of groups. Corrected reprint of the 1982 original, Graduate Texts in Mathematics, 87, Springer-Verlag, New York, 1994.
[2] Cavicchioli, A. and Hegenbarth, F., On 4-manifolds with free fundamental group. Forum Math. 6(1994), no. 4, 415–429. doi:10.1515/form.1994.6.415
[3] Cavicchioli, A., Hegenbarth, F., and Repovs, D., Four-manifolds with surface fundamental groups. Trans. Amer. Math. Soc. 349(1997), no. 10, 4007–4019. doi:10.1090/S0002-9947-97-01751-0
[4] Hambleton, I. and Kreck, M., On the classification of topological 4-manifolds with finite fundamental group. Math. Ann. 280(1988), no. 1, 85–104. doi:10.1007/BF01474183
[5] Hambleton, I. and Kreck, M., Homotopy self-equivalences of 4-manifolds. Math. Z. 248(2004), no. 1, 147–172. doi:10.1007/s00209-004-0657-9
[6] Hatcher, A., Algebraic topology, Cambridge University Press, Cambridge, 2002.
[7] Hillman, J. A., Four-manifolds, geometries and knots. Geometry & Topology Monographs, 5, Geometry & Topology Publications, Coventry, 2002.
[8] Hillman, J. A., PD4-complexes with free fundamental group. Hiroshima Math. J. 34(2004), no. 3, 295–306.
[9] Hillman, J. A., PD4-complexes with strongly minimal models. Topology Appl. 153(2006), no. 14, 2413–2424. doi:10.1016/j.topol.2005.09.002
[10] Kreck, M., Surgery and duality. Ann. of Math. (2) 149(1999), no. 3, 707–754. doi:10.2307/121071
[11] Møller, J. M., Self-homotopy equivalences of group cohomology spaces. J. Pure Appl. Algebra 73(1991), no. 1, 23–37. doi:10.1016/0022-4049(91)90104-A
[12] Pamuk, M., Homotopy self-equivalences of 4-manifolds. Ph. D. Thesis, Mc Master University, 2008.
[13] Stallings, J., Whitehead torsion of free products. Ann. of Math. 82(1965), 354–363. doi:10.2307/1970647
[14] Teichner, P., On the signature of four-manifolds with universal covering spin. Math. Ann. 295(1993), no. 4, 745–759. doi:10.1007/BF01444915
[15] Wall, C. T. C., Surgery on compact manifolds. Second ed., Mathematical Surveys and Monographs, 69, American Mathematical Society, Providence, RI, 1999.
[16] Whitehead, J. H. C., A certain exact sequence. Ann. of Math. 52(1950), 51–110. doi:10.2307/1969511
MathJax
MathJax is a JavaScript display engine for mathematics. For more information see http://www.mathjax.org.

Keywords

Homotopy Self-Equivalences of 4-manifolds with Free Fundamental Group

  • Mehmetcik Pamuk (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed